| Model Number |
0134L20 |
| Medical Device Problem Code |
Component Misassembled (4004)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/04/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
Event or Problem Description
It was reported that the catheter lumen was blocked.Per additional information from the ibc via email 18mar2020, the ibc person said that it looked as though the irrigation eye was blocked.
Additional Manufacturer Narrative
The reported event was confirmed, as manufacturing-related.The device failed to meet specifications.A lubricath amber irrigation foley was returned without its original packaging.The irrigation eye was found to be missing.The root cause of this failure was operator error, during the eye's burning process due to which the irrigation eye was absent.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the catheter lumen was blocked.Per additional information from the ibc via email (b)(6) 2020, the ibc person said that it looked as though the irrigation eye was blocked.